Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 229, NWS Jacksonville, FL

August 3, 2000Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 3, 2000, 4:24 PM EDT for Camden County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 3, 2000, 4:24 PM EDT (20:24 UTC)
Expired
Aug 3, 2000, 5:00 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 032024
SVRJAX
GAC039-032100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT THU AUG 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF TARBORO...OR ABOUT 5 MILES WEST OF WOODBINE...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TARBORO AND WOODBINE BY 430 PM EDT...
  WAVERLY BY 450 PM EDT...
  DOVER BLUFF BY 500 PM EDT...


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.

LAT...LON 3102 8149 3111 8159 3115 8177 3098 8187
          3093 8190 3085 8189 3078 8181 3096 8155
          3099 8162

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 3, 2:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT THU AUG 3 2000

CURRENTLY...THUNDERSTORMS ARE PUSHING INLAND OVER THE SUWANNEE
VALLEY AND SOME SHOWERS ARE ERUPTING ALONG THE ECSB. WV IMAGERY
SHOWS AN ANTICYCLONE SITUATED OVER THE NORTHEAST GULF AND UPPER
LEVEL DIVERGENCE IS PROGGED OVER THE FCST AREA...ROUGHLY NORTH OF
GNV TO SGJ...WHERE MOST OF TODAY'S ACTIVITY IS EXPECTED TO OCCUR.

MODELS AGREE THAT THE MID LEVEL TROUGH EAST OF THE MISSISSIPPI
VALLEY WILL SHIFT EASTWARD TO THE ATLANTIC COAST BY 00Z SUNDAY.
SEVERAL DISTURBANCES WILL RIPPLE THROUGH THE BASE OF THE TROUGH AND
AFFECT THE FA. ON FRIDAY THE SOUTHWEST FLOW CONTINUES WITH STRONG
UPPER DIVERGENCE OVER SE GA AND NORTHERN FL COUNTIES. WILL GO WITH
LIKELY POPS AND A CHANCE TO THE SOUTH. ON SATURDAY A VORT LOBE
SLIDES INTO NORTH FL AND DRYING FOLLOWS. WILL GO WITH HIGHER POPS TO
THE SOUTH.

EXTENDED...THE MID/UPPER TROUGH LIFTS NORTHEAST INTO THE ATLANTIC
AND A RIDGE BRIDGES ACROSS THE SOUTHEASTERN US. WITH THE CESSATION
OF THE SOUTHWESTERLY FLOW...DEEP MOISTURE SUPPLY IS REMOVED. THE FA
WILL RETURN TO AOB CLIMO POPS AND AOA CLIMO TEMPS.

MARINE...A S TO SW FLOW WILL PERSIST THROUGH FRIDAY NIGHT. BOTH
AVN/NGM SHOW A SURGE IN WINDS DURING THE THIRD PERIOD. THINK THIS
IS REALISTIC BUT WILL KEEP BELOW SCEC CRITERIA.

PRELIM
AMG 71/89/72/91 4634
SSI 74/86/74/88 4634
JAX 72/90/73/92 46N35
GNV 71/89/72/90 3535 28

.JAX..
.FL...NONE.
.GA...NONE.

TRABERT

In the hours before

Special weather statement, Aug 3, 12:00 PM EDT, 4 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU AUG 3 2000

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EARLY EVENING...

AFTERNOON HEATING...ABUNDANT ATMOSPHERIC MOISTURE AND INSTABILITY...
AND THE FORMATION OF BOTH WEST AND EAST COAST SEABREEZES WILL RESULT
IN THE ERUPTION OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON INTO THE
EARLY EVENING. STEERING WINDS ARE A LITTLE STRONGER TODAY AND FROM
THE SOUTHWEST AND THIS WILL RESULT IN MORE OF A WIDESPREAD COVERAGE
OF RAINFALL NEAR THE COAST AND BEACHES.

THE STORMS WILL FIRST FORM ALONG THE EAST COAST SEABREEZE NEAR THE
INTRACOASTAL BY EARLY AFTERNOON AND SLOWLY SPREAD TO JUST WEST OF THE
ST JOHNS RIVER BY MID AND LATE AFTERNOON. ALSO...A CLUSTER OF SHOWERS
AND THUNDERSTORMS SPREADING INLAND FROM THE GULF WILL SPREAD
NORTHEAST TO ACROSS MUCH OF NORTH AND NORTHEAST FLORIDA THIS
AFTERNOON AND EVENING. DURING THE EARLY EVENING...THE THUNDERSTORMS
WILL MOVE NORTHEAST TOWARDS THE COAST ESPECIALLY FROM ST AUGUSTINE
BEACH TO ST SIMONS ISLAND.

THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN OF 2 TO 3 INCHES. A
COUPLE OF STORMS MAY BECOME SEVERE WITH STRONG AND DAMAGING WINDS
AND HAIL POSSIBLE.

MARINE INTERESTS ALONG THE ST JOHNS RIVER...THE INTRACOASTAL WATERWAY
...AND NEARBY ATLANTIC SHOULD BE ON THE ALERT FOR THREATENING WEATHER
AND BE PREPARED TO SEEK SAFE HARBOR. IN ADDITION...SOME OF THE STORMS
MAY PRODUCE WATER SPOUTS.

DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE
ON THE ALERT FOR POSSIBLE ACTIVATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

PETERSON

STEERING WINDS ARE LIGHT AND THE STORMS WILL MOVE SLOWLY TO THE
NORTHEAST.  HEAVY RAIN WILL BE THE RESULT WITH SOME AREAS RECEIVING
AROUND 3 INCHES OF RAIN IN THE STRONGER THUNDERSTORMS.  YOU CAN ALSO
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS
WITH THESE STORMS.  FLOODING OF LOW LYING AREAS IS POSSIBLE.

THERE IS A POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...BUT STORM
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Local storm report, Aug 3, 3:11 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
311 PM EDT THU AUG 3 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    HOMELAND                  GA   WIND DAMAGE
08/02/00   CHARLTON                       EMERGENCY MANAGEMENT
                                          REPORTED ROOF DAMAGE TO
                                          TRAVEL INN MOTEL. TREE
                                          TOPPLED ONTO MOBILE HOME.
                                          TWO MOBILE STORAGE UNITS
                                          ROLLED AND DESTROYED. ROOF
                                          DAMAGE TO VFW BUILDING.
                                          AWNING OF SERVICE STATION
                                          DAMAGED. NUMEROUS TREES AND
                                          LARGE LIMBS DOWN THROUGHOUT
                                          CITY.

ECZ

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.